MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-50D235
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that during removal, the nail was broken and a portion of the nail remained in the patient's femur despite multiple attempts to extract it.No patient or user harm or adverse impact was reported.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the returned product and provided x-ray confirmed that the nail was broken in two pieces.One part was received for direct investigation and the other part remained in the patient¿s body per the reporter.The reported failure mode has therefore been confirmed.The unit¿s work order was reviewed and confirmed that the device passed all inspections per the acceptance tests.The manufacturing x-ray analysis did not reveal any anomalies.The inspection data for the lot of the housing tube was reviewed and confirmed that the part met design specifications per the engineering drawings.The nail's thickness at the broken region was measured 0.0765 inches which meets the specifications.The nail dimensions met manufacturing assembly specifications.It is not likely the breakage was related to any manufacturing processes or material issues.The nail broke at the location of the screw hole which is the weakest section of the nail, therefore, it is likely that the nail became broken due to forces experienced during the explantation procedure.Based on the provided information, no patient or user harm or adverse impact was reported.Additionally, the nail was implanted more than a year (681 days) which is not recommended per the precice stryde instructions for use.Labeling: "device should be removed after implantation time of no more than one year".Device records review: a review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.
 
Event or Problem Description
Additional information has been provided.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14682164
Report Number3006179046-2022-00205
Device Sequence Number14828581
Product Code HSB
UDI-Device Identifier00887517951168
UDI-Public887517951168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-50D235
Device Lot Number0012411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SURGICAL PLIERS
Patient Age21 YR
Patient SexPrefer Not To Disclose